Ask an Expert is a free question-and-answer service about breast cancer and breast health that is available on weekends. If you'd like to ask a question or comment, please visit us again on Saturday or Sunday. In the meantime, please search the existing topics using the search tool at the top of the page. It's quite possible that one of our many existing topics already addresses your question.
If you would like a consultation with a breast specialist at the Johns Hopkins Avon Foundation Breast Center, call 443-778-2778. It is possible to get an appointment for a second opinion within a few days of contacting us.
We hope you find the information helpful!
|Forum||Questions||Ask a Question|
Questions about Neoadjuvant and Adjuvant Chemotherapy.
|Asked||Publicly Submitted Question|
|5/8/2012||My friend has breast cancer. She had both breasts removed along with her overies. The cancer she has is very aggressive and the chemo treatment is also very aggressive. She gets a treatment every other week for 4 weeks, the next day a shot, then she will get a more aggressive treatment for another 4 weeks. I saw her the other day and she looks like she is 9 months pregnant (she is a big girl) What has caused this? Is there a build up of fluid? Her father and myself are very close and I try not to ask too many questions. My husband had lung cancer and passed away from it. He had a build up of fluid in his lungs and had it drained but it returned and passed away a few weeks later. She is only 43 and it seems so unfair. This is her second bout with breast cancer, she was cancer free for 4-1/2 years and that was a different type of cancer. At the time she had this cancer her cousin also had it, was young with a 2 year old child and passed away. Thanks for any answers you can give me.|
|Replied||JHU's Breast Center Reply|
|5/8/2012||don't know without seeing her and learning more. so if she is a close friend, talk with her about how you can help her with running errands or other tasks that prevent her from getting quality time with her family. don't know if she is dealing with metastatic disease or if the side effects of treatment are causing the problem.|
Please note: This service is not intended to provide primary medical advice concerning specific medical care or treatment. Ask an Expert is a free service operated by health care professionals at the Johns Hopkins Avon Foundation Breast Center. Due to the volume of questions and their complexity, there are times when medical oncologists, surgeons, radiation oncologists or oncology nurses are consulted for their input. These individuals volunteer their time for this service and will respond as soon as they are able. Please do not post or send the same question to us in multiple locations or categories.